Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 65, NWS Norman, OK

June 3, 1995Harmon County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 3, 1995, 6:57 PM CDT for Harmon County, Oklahoma. It was in force for 48 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 1995, 6:57 PM CDT (23:57 UTC)
Expired
Jun 3, 1995, 7:45 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harmon County, OK

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 393 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
393 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 040000
TOROKC
OKC057-040045-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
657 PM CDT SAT JUN 03 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     HARMON

INCLUDING THE FOLLOWING LOCATIONS
     GOULD...HOLLIS...MADGE...MC KNIGHT...MC QUEEN AND VINSON

AT 657 PM CDT DOPPLER RADAR INDICATED A TORNADO 13 MILES WEST-SOUTHWEST
OF HOLLIS. AT 641 PM A TORNADO WAS SIGHTED 3 MILES NORTH OF CHILDRESS.

THE TORNADO WAS MOVING NORTHEAST AT 20 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

CHURCHILL

LAT...LON 3461  9967 3459 10000 3495 10000 3494  9973

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:25 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 3, 3:25 PM CDT, 3 hours 32 minutes before
FPUS3 KOKC 032023
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995

UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..

GAG 60/81/61/82 8464    PNC 65/82/65/82 4354    HBR 68/85/65/85 7464
SPS 69/88/68/89 6344    OKC 65/82/65/82 4354    DUA 70/86/70/84 3344

.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
       33>38..44.
.TX...NONE.

In the hours before

Local storm report, Jun 3, 6:44 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
645 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 AM         6 SSW ERICK            OK       0.88 INCH DIAMETER HAIL
6/3/95          BECKHAM

625 PM         2N 1W LAKE VALLEY      OK       0.75 INCH DIAMETER HAIL
6/3/95          WASHdITA

PM
Local storm report, Jun 3, 6:45 PM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
645 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 AM         6 SSW ERICK            OK       0.88 INCH DIAMETER HAIL
6/3/95          BECKHAM

625 PM         2N 1W LAKE VALLEY      OK       0.75 INCH DIAMETER HAIL
6/3/95          WASHITA

PM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:50 PM CDTFlash Flood WarningOUNPushmataha2 hr
Jun 2, 8:14 PM CDTSevere Thunderstorm WarningOUNAtoka, Choctaw, Pushmataha46 min
Jun 2, 8:52 PM CDTSevere Thunderstorm WarningOUNBryan38 min
Jun 2, 11:20 PM CDTSevere Thunderstorm WarningOUNRoger Mills40 min
Jun 2, 11:45 PM CDTSevere Thunderstorm WarningOUNBeckham45 min
Jun 3, 12:00 AM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Jun 3, 12:08 AM CDTSevere Thunderstorm WarningOUNWashita52 min
Jun 3, 12:27 AM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 3, 12:42 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey48 min
Jun 3, 1:45 AM CDTSevere Thunderstorm WarningOUNWashita60 min
Jun 3, 1:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer66 min
Jun 3, 2:12 AM CDTTornado WarningOUNBeckham48 min
Jun 3, 2:42 AM CDTSevere Thunderstorm WarningOUNWashita63 min
Jun 3, 3:17 AM CDTFlash Flood WarningOUNWashita118 min
Jun 3, 3:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Washita60 min
Jun 3, 4:03 AM CDTSevere Thunderstorm WarningOUNCanadian57 min
Jun 3, 6:40 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills50 min
Jun 3, 8:45 AM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Major45 min
Jun 3, 9:17 AM CDTTornado WarningOUNBeckham43 min
Jun 3, 9:33 AM CDTFlash Flood WarningOUNBeckham3 hr
Jun 3, 11:29 AM CDTFlash Flood WarningOUNRoger Mills3 hr
Jun 3, 1:45 PM CDTFlash Flood WarningOUNBeckham3 hr
Jun 3, 6:25 PM CDTSevere Thunderstorm WarningOUNWashita35 min
Jun 3, 6:50 PM CDTSevere Thunderstorm WarningOUNCaddo40 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.